Alert archive / Iowa / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 57, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 15, 1997, 10:38 PM CDT for Jackson County, Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 1997, 10:38 PM CDT (03:38 UTC)
- Expired
- Jun 15, 1997, 11:25 PM CDT
- In force
- 47 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Jackson County, IA
The radar
The Quad Cities radar (KDVN), 62 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 6:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 160339 RRA SVRMLI IAC097-160425- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1038 PM CDT SUN JUN 15 1997 * SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY - IN EAST CENTRAL IOWA * UNTIL 1125 PM CDT * THIS STORM WILL REACH NEAR GREEN ISLAND AROUND 1045 PM CDT MILES AROUND 1045 PM CDT REECEVILLE AROUND 1045 PM CDT STERLING AROUND 1045 PM CDT SABULA AROUND 1055 PM CDT * AT 1038 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY QUAD CITIES IA DOPPLER RADAR AND SPOTTER REPORTS 24 MILES SOUTHEAST OF DUBUQUE OR 5 MILES NORTHWEST OF GREEN ISLAND MOVING EAST AT 30 MPH. THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL HAIL AND WIND GUSTS TO 60 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN^ PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. THIS IS AN EXTENSION OF THE WARNING THAT WAS IN EFFECT FOR JACKSON COUNTY UNTIL 1040 PM CDT. HELGESON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:10 PM CDT, 8 hours 28 minutes earlier.
Area forecast discussion, Jun 15, 2:10 PM CDT, 8 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 208 PM CDT SUN JUN 15 1997 DISCUSSION DELAYED DUE TO POWER PROBLEMS. 17Z P40 PLOT HAD COLD FRONT ENTERING NW IA. IN ADVANCE... DECENT MOISTURE FLUX CONVERGENCE ALONG PRE-FRONTAL TROF FM MCW-OAX. GARP 1KM VIS INDICATED COOLING TOPS IN N CNTRL IA. KDMX WSR-88D DEPICTED DEVELOPING BKN LINE OF TSRA FM MCW-OAX. VILS APPROACHING 40 WITH A FEW STORMS ALREADY. WW 439 JUST ISSUED. COORDINATED W\ KDMX TO LEAVE BUCHANAN COUNTY OUT INITIALLY. LATER WATCHES CAN INCLUDE IF NECESSARY. CURRENTLY... NO CAP IN EASTERN IA AND LI'S TO MINUS 4 DUE TO GUD SOLAR HEATING FROM MID-MORNING ON. DEW POINTS IN THE LOWER TO MID 60S. TABLE IS SET. JUST NEED TRIGGER. PRE-FRONTAL TROUGH TO ACT AS TRIGGER. AS PER SPC MESOSCALE DISCUSSION... LINE OF TSRA... SOME SVR... EXPECT TO DEVELOP FM MCW-OMA WITHIN NEXT FEW HOURS. UNI-DIRECTIONAL SPEED SHEAR SUGGEST MULTI-CELLS WITH DAMAGING WINDS MAIN THREAT. WET-BULB ZERO AROUND 12KFT... SO LARGE HAIL THREAT MARGINAL. EXPECT STORMS TO MOVE INTO EAST CENTRAL IOWA LATE AFTERNOON... SPREADING OVER RMNDR OF FA DURING THE EVE HOURS. WITH LOSS OF HEATING... SVR THREAT TO DIMINISH BY LATE EVENING. COMBO OF COLD FRONT AND COUPLET JET STRUCTURE TO PROMOTE GENEROUS RAINFALL OVERNIGHT HOWEVER AS SVR CONVECTION ORGANIZES INTO MCS. AGREE W\ KDMX THAT SPEED OF SYSTEM SHOULD INHIBIT LOCALLY HEAVY RAINFALL. SYSTEM TO CLEAR NW IL BY MID MORNING MONDAY. CID 062/CAT DBQ 061/CAT MLI 062/CAT BRL 063/CAT HENDRICKS
In the hours before
Local storm report, Jun 15, 8:02 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 802 PM CDT SUN JUN 15 1997 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0758 PM ALBURNETT IA TORNADO 06/15/97 LINN MJB
Local storm report, Jun 15, 8:08 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 808 PM CDT SUN JUN 15 1997 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0806 PM ROBINS IA FUNNEL CLOUD 06/15/97 LINN MJB
Local storm report, Jun 15, 10:06 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1006 PM CDT SUN JUN 15 1997
TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS...
DATE(CDT) ....COUNTY LOCATION....
1007 PM 6 N FULTON IA 1.75 INCH HAIL
06/15/97
JACKSON GOLFBALL HAILLocal storm report, Jun 15, 10:10 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1006 PM CDT SUN JUN 15 1997
TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS...
DATE(CDT) ....COUNTY LOCATION....
1007 PM 6 N FULTON IA 1.75 INCH HAIL
06/15/97
JACKSON GOLFBALL HAILLocal storm report, Jun 15, 10:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1019 PM CDT SUN JUN 15 1997 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 1022 PM EMELINE IA 60 MPH WIND GUST 06/15/97 JACKSON
Local storm report, Jun 15, 10:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1019 PM CDT SUN JUN 15 1997 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 12022 PM EMELINE IA 60 MPH WIND GUST 06/15/97 JACKSON
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:33 PM CDT | Tornado Warning | DVN | Benton | 47 min |
| Jun 15, 7:58 PM CDT | Tornado Warning | DVN | Linn | 62 min |
| Jun 15, 9:03 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 47 min |
| Jun 15, 9:24 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Jones, Linn | 31 min |
| Jun 15, 9:31 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 49 min |
| Jun 15, 9:44 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jones | 46 min |
| Jun 15, 9:53 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 47 min |
| Jun 15, 10:29 PM CDT | Severe Thunderstorm Warning | DVN | Jones | 36 min |
| Jun 15, 10:34 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 61 min |
| Jun 15, 10:46 PM CDT | Flash Flood Warning | DVN | Jackson, Jones | 3 hr |
| Jun 16, 12:35 AM CDT | Flash Flood Warning | DVN | Jackson, Jones | 3 hr |
| Jun 16, 12:35 AM CDT | Flash Flood Warning | DVN | Jackson | 5 hr |
| Jun 16, 12:35 AM CDT | Flash Flood Warning | DVN | Jones | 5 hr |
| Jun 16, 12:46 AM CDT | Flash Flood Warning | DVN | Des Moines, Henry, Lee, Van Buren | 5 hr |
| Jun 16, 12:46 AM CDT | Flash Flood Warning | DVN | Jefferson | 5 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.